Alert archive / Pennsylvania / Special Weather Statements in 2021

Special Weather Statement, NWS Binghamton, NY

June 30, 2021Wayne County, Pennsylvania

NWS Binghamton, NY issued this special weather statement at Jun 30, 2021, 4:12 PM EDT for Wayne County, Pennsylvania. It was in force for 33 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2021, 4:12 PM EDT (20:12 UTC)
Expired
Jun 30, 2021, 4:45 PM EDT
In force
33 min
Issued by
NWS Binghamton, NY

County Wayne County, PA

The radar

The Binghamton radar (KBGM), 80 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 4:52 PM EDTTSTM WND DMGClarks Green, PASCOTT, PA. DOWNED TREES. 2NE CLARKS GREEN.
Jun 30, 4:55 PM EDTTSTM WND DMGArchbald, PATREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.2 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2021-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 113 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2021-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
113 J/kg
Mixed-layer CIN
-257 J/kg
Mixed-layer LCL
1162 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

324 
WWUS81 KBGM 302012
SPSBGM

Special Weather Statement
National Weather Service Binghamton NY
412 PM EDT Wed Jun 30 2021

PAZ040-044-072-302045-
Southern Wayne-Northern Wayne-Lackawanna-
412 PM EDT Wed Jun 30 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LACKAWANNA AND WEST
CENTRAL WAYNE COUNTIES...

At 412 PM EDT, a strong thunderstorm was located over East Benton, or
near Waverly, moving east at 30 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Carbondale, Archbald, Blakely, Dickson City, Olyphant, Clarks Summit,
Jessup, Honesdale, Jermyn and Forest City.

LAT...LON 4147 7572 4158 7575 4164 7551 4164 7547
      4166 7546 4171 7526 4144 7521
TIME...MOT...LOC 2012Z 262DEG 26KT 4154 7567 

$$

MWG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this special weather statement went out at Jun 30, 3:32 PM EDT, 40 minutes earlier.

Area forecast discussion, Jun 30, 3:32 PM EDT, 40 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
332 PM EDT Wed Jun 30 2021

.SYNOPSIS...
Showers and thunderstorms are expected this afternoon, with some
severe storms producing heavy rain, damaging wind gusts, and
large hail. There remains a chance for additional showers
overnight. The end of the week will be cooler, but additional
rounds of showers and thunderstorms are possible.

&&

.NEAR TERM /THROUGH THURSDAY/...
330 pm update...

The main concern remains with the severe threat this afternoon.
Strong thunderstorms continue to move through parts of CNY with
many reports of wind damage and large hail. Some are also
producing heavy rainfall. Storms are beginning to pop up in
NEPA as well. The severe threat will remain through at least the
late afternoon and early evening hours for CNY. The environment
becomes more stable from the north which should eliminate the
severe threat across CNY by the late evening hours. The severe
threat for NEPA will will last a little longer, as activity
should wind down shortly after sunset. There does remain a
chance for some showers and possibly some thunderstorms through
the overnight hours with no severe storms expected.

Temperatures were slightly lower than originally forecasted
today, especially over CNY where early cloud cover and
thunderstorm activity limited heating. Highs were adjusted, with
some locations 1-2 degrees cooler. Parts of NEPA did reach the
90s. In areas where thunderstorms have passed through,
temperatures have dropped into the 70s. Cloud cover increases
overnight. Nighttime temps are expected to be slightly cooler
than last night, but will remain in the 60s.

With the added moisture from storms today and weak winds
expected, there is a chance for patchy fog during Thursday
morning. This should lift soon after sunrise. A frontal system
slowly moves through the region tomorrow, brining another chance
for some rain showers and even some thunderstorms. With mostly
cloudy skies expected, high temps will be in the 70s.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
215 PM update...

An upper level low will settle over the region for Friday and
Saturday. Expect much cooler conditions with highs only in the
upper 60s to low 70s. Conditions will be unsettled with cold
air aloft under the upper trough making showers and
thunderstorms most likely during the afternoon hours. Showers
will be more widespread on Friday than Saturday as the will
start to pull off to the east by later in the day Saturday.

Low temperatures will be cool, generally ranging from the mid
50s to the lower 60s.

&&

.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
215 PM Update...

Not too much in the way of changes to the extended forecast.
Upper trough exits into the Atlantic on Sunday, but could still
see a few diurnal showers in the afternoon, however, coverage
will be much less than Friday and Saturday. Ridging starts to
build in by Monday with increasing temperatures expected again
for next week.

Previous Discussion...

We will be under the influence of the upper level trough most
of the this period as it moves slowly east. Convection will
continue to be diurnal with scattered afternoon showers and
thunderstorms. Monday an upper level ridge pushes into the Ohio
Valley and western Great Lakes but then weakens into Wednesday
with the upper level flow becoming zonal.

High temperatures in the 70s Sunday rise into the low and mid
80s Monday then remain there into Wednesday. Low temperatures
Saturday night and Sunday night from the mid 50s to lower 60s
warm into the 60s for the rest of the period.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
Showers and thunderstorms will move south through CNY, impacting
all NY terminals this afternoon. Many of these storms will be
severe, producing heavy rain, strong winds, and large hail.
Storms over terminals will bring restrictions with reduced
visibility and lowered ceilings. The storm potential will last
until the early evening hours, which is when activity will wind
down. AVP could also see thunderstorms and restrictions late
this afternoon/early evening. These storms could also be severe,
but confidence remains uncertain about the severe threat as the
environment may become more stable. Either way, heavy rainfall
and strong winds should be expected with any storms over the
terminal.

Rain showers and possibly some thunderstorms are not out of the
question for all terminals throughout the rest of the period.
However, the highest confidence for additional light rain
showers is at AVP and KBGM tomorrow morning.

Ceilings will lower overnight, leading to Below Alt Mins at ELM
and AVP for a short period of time. Otherwise, at least Fuel Alt
is expected at all terminals with SYR and RME not expected to
drop below MVFR. With the added moisture from storms today and
light winds, fog will be possible again Thursday morning.
Visibilities as low as 2-3SM are expected at BGM, ELM, and ITH.

Outlook...

Thursday through Saturday...Again mainly VFR but restrictions
likely in showers and thunderstorms especially in the afternoon.

Sunday...Showers and possible thunderstorms with occasional
restrictions.

Monday...Mainly VFR.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...Heat Advisory until 8 PM EDT this evening for PAZ038>040-043-
     044-047-048-072.
NY...Heat Advisory until 8 PM EDT this evening for NYZ024-025-055-
     056-062.

&&

SYNOPSIS...BTL
NEAR TERM...BTL
SHORT TERM...MPK
LONG TERM...MPK/TAC
AVIATION...BTL/BJT/MJM
Hazardous weather outlook, Jun 30, 2:52 PM EDT, 1 hour 20 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
252 PM EDT Wed Jun 30 2021

NYZ062-PAZ038>040-043-044-047-048-072-011900-
Sullivan-Bradford-Susquehanna-Northern Wayne-Wyoming-Lackawanna-
Luzerne-Pike-Southern Wayne-
252 PM EDT Wed Jun 30 2021

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

There remains a slight risk for severe thunderstorms this afternoon.
Some of these storms will be capable of producing damaging winds and
large hail. Some of these storms may also generate heavy rain which
could lead to localized flash flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS while following
local, state and CDC guidelines.

NYZ024-025-055-056-011900-
Chemung-Tompkins-Tioga-Broome-
252 PM EDT Wed Jun 30 2021

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 326 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.
   Severe Thunderstorm Watch.

There remains a slight risk for severe thunderstorms this afternoon.
Some of these storms will be capable of producing damaging winds and
large hail. Some of these storms may also generate heavy rain which
could lead to localized flash flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS while following
local, state and CDC guidelines.

NYZ009-015>018-022-023-036-037-044>046-057-011900-
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben-
Schuyler-Madison-Southern Oneida-Cortland-Chenango-Otsego-Delaware-
252 PM EDT Wed Jun 30 2021

...SEVERE THUNDERSTORM WATCH 326 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

There remains a slight risk for severe thunderstorms this afternoon.
Some of these storms will be capable of producing damaging winds and
large hail. Some of these storms may also generate heavy rain which
could lead to localized flash flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS while following
local, state and CDC guidelines.

In the hours before

Local storm report, Jun 30, 3:57 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
357 PM EDT WED JUN 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0339 PM     TSTM WND DMG     3 E NEWFIELD            42.37N 76.53W
06/30/2021                   TOMPKINS           NY   911 CALL CENTER

            TREE DOWN ACROSS ROAD. TIME ESTIMATED BY
            RADAR.

&&

JTC
Special weather statement, Jun 30, 3:58 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Binghamton NY
358 PM EDT Wed Jun 30 2021

PAZ039-040-302030-
Susquehanna-Northern Wayne-
358 PM EDT Wed Jun 30 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SUSQUEHANNA AND
CENTRAL WAYNE COUNTIES...

At 358 PM EDT, a strong thunderstorm was located over Union Dale, or
10 miles north of Carbondale, moving east at 30 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Forest City, Union Dale, Pleasant Mount, Rutledgedale, Browndale,
Aldenville, Elkdale, Calkins, Uniondale and Lookout.

LAT...LON 4162 7524 4168 7557 4178 7554 4183 7513
      4161 7511
TIME...MOT...LOC 1958Z 272DEG 27KT 4173 7548

MWG
Local storm report, Jun 30, 4:04 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
404 PM EDT WED JUN 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0329 PM     TSTM WND DMG     2.70 NW EARLVILLE       42.74N 75.54W
06/30/2021                   MADISON            NY   911 CALL CENTER

            TREES AND WIRES DOWN ACROSS ROAD.

&&
Local storm report, Jun 30, 4:05 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
405 PM EDT WED JUN 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0222 PM     TSTM WND DMG     1 WNW CAYUGA            42.92N 76.75W
06/30/2021                   SENECA             NY   PUBLIC

            MULTIPLE TREES DOWN BLOCKING ROAD. TIME
            ESTIMATED BY RADAR.

&&

JTC
Local storm report, Jun 30, 4:11 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
411 PM EDT WED JUN 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND DMG     ULSTER                  41.85N 76.50W
06/30/2021                   BRADFORD           PA   PUBLIC

            MULTIPLE TREES DOWN. TIME ESTIMATED BY
            RADAR.

&&

JTC
Special weather statement, Jun 30, 4:12 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Binghamton NY
412 PM EDT Wed Jun 30 2021

PAZ040-044-072-302045-
Southern Wayne-Northern Wayne-Lackawanna-
412 PM EDT Wed Jun 30 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LACKAWANNA AND WEST
CENTRAL WAYNE COUNTIES...

At 412 PM EDT, a strong thunderstorm was located over East Benton, or
near Waverly, moving east at 30 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Carbondale, Archbald, Blakely, Dickson City, Olyphant, Clarks Summit,
Jessup, Honesdale, Jermyn and Forest City.

LAT...LON 4147 7572 4158 7575 4164 7551 4164 7547
      4166 7546 4171 7526 4144 7521
TIME...MOT...LOC 2012Z 262DEG 26KT 4154 7567

MWG

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 8:06 PM EDTAreal Flood AdvisoryBGMChemung, Schuyler, Tioga, Tompkins114 min
Jun 29, 9:06 PM EDTSpecial Weather StatementBGMBroome24 min
Jun 29, 9:18 PM EDTSpecial Weather StatementBGMTompkins42 min
Jun 29, 10:22 PM EDTSpecial Weather StatementBGMDelaware23 min
Jun 29, 10:44 PM EDTSpecial Weather StatementBGMBroome46 min
Jun 29, 11:06 PM EDTAreal Flood AdvisoryBGMDelaware3 hr
Jun 29, 11:50 PM EDTSpecial Weather StatementBGMSteuben40 min
Jun 30, 12:25 AM EDTSevere Thunderstorm WarningBGMChemung, Schuyler, Steuben34 min
Jun 30, 11:34 AM EDTSevere Thunderstorm WarningBGMOnondaga56 min
Jun 30, 12:19 PM EDTSevere Thunderstorm WarningBGMMadison, Oneida, Onondaga41 min
Jun 30, 12:58 PM EDTSevere Thunderstorm WarningBGMMadison, Oneida38 min
Jun 30, 1:58 PM EDTSpecial Weather StatementBGMCayuga47 min
Jun 30, 2:07 PM EDTSevere Thunderstorm WarningBGMCayuga, Seneca38 min
Jun 30, 2:16 PM EDTSpecial Weather StatementBGMMadison44 min
Jun 30, 2:25 PM EDTSevere Thunderstorm WarningBGMMadison, Oneida, Onondaga50 min
Jun 30, 2:37 PM EDTSpecial Weather StatementBGMBroome23 min
Jun 30, 2:45 PM EDTSpecial Weather StatementBGMSchuyler, Steuben30 min
Jun 30, 3:08 PM EDTSevere Thunderstorm WarningBGMChenango, Madison, Otsego52 min
Jun 30, 3:14 PM EDTSpecial Weather StatementBGMChemung, Cortland, Tompkins46 min
Jun 30, 3:28 PM EDTSevere Thunderstorm WarningBGMBroome, Chemung, Chenango, Cortland, Madison, Otsego and 3 more47 min
Jun 30, 4:12 PM EDTSevere Thunderstorm WarningBGMChenango, Otsego43 min
Jun 30, 4:16 PM EDTSpecial Weather StatementBGMBroome44 min
Jun 30, 4:50 PM EDTSevere Thunderstorm WarningBGMBroome, Chenango, Delaware, Otsego, Tioga40 min
Jun 30, 5:18 PM EDTSpecial Weather StatementBGMDelaware27 min
Jun 30, 5:19 PM EDTFlash Flood WarningBGMBroome, Chenango, Delaware51 min
Jun 30, 5:32 PM EDTSpecial Weather StatementBGMDelaware43 min
Jun 30, 5:39 PM EDTSpecial Weather StatementBGMSullivan36 min
Jun 30, 5:49 PM EDTSevere Thunderstorm WarningBGMDelaware, Sullivan41 min
Jun 30, 5:59 PM EDTSpecial Weather StatementBGMSullivan46 min
Jun 30, 6:26 PM EDTSevere Thunderstorm WarningBGMSullivan19 min
Jun 29, 10:27 PM EDTSpecial Weather StatementBGMBradford48 min
Jun 30, 12:00 AM EDTSpecial Weather StatementBGMWyoming30 min
Jun 30, 12:11 AM EDTSevere Thunderstorm WarningBGMBradford22 min
Jun 30, 12:28 AM EDTSpecial Weather StatementBGMBradford47 min
Jun 30, 12:40 AM EDTAreal Flood AdvisoryBGMLackawanna, Luzerne, Wayne, Wyoming3 hr
Jun 30, 12:54 AM EDTSpecial Weather StatementBGMBradford36 min
Jun 30, 1:24 AM EDTSpecial Weather StatementBGMBradford36 min
Jun 30, 2:33 PM EDTSpecial Weather StatementBGMSusquehanna27 min
Jun 30, 2:57 PM EDTSpecial Weather StatementBGMSusquehanna33 min
Jun 30, 3:27 PM EDTSpecial Weather StatementBGMSusquehanna33 min
Jun 30, 3:38 PM EDTSpecial Weather StatementBGMBradford37 min
Jun 30, 3:44 PM EDTSpecial Weather StatementBGMLuzerne31 min
Jun 30, 3:54 PM EDTSevere Thunderstorm WarningBGMBradford, Susquehanna51 min
Jun 30, 3:58 PM EDTSpecial Weather StatementBGMWayne32 min
Jun 30, 4:16 PM EDTAreal Flood AdvisoryBGMBradford106 min
Jun 30, 4:20 PM EDTSpecial Weather StatementBGMWyoming25 min
Jun 30, 4:32 PM EDTSevere Thunderstorm WarningBGMLackawanna, Luzerne, Wyoming43 min
Jun 30, 4:33 PM EDTSevere Thunderstorm WarningBGMBradford, Susquehanna42 min
Jun 30, 4:59 PM EDTSpecial Weather StatementBGMLuzerne31 min
Jun 30, 5:07 PM EDTSpecial Weather StatementBGMWayne38 min
Jun 30, 5:25 PM EDTSpecial Weather StatementBGMWayne35 min

Nearby

Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.